Alert archive / Texas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 87, NWS Austin/San Antonio, TX

May 1, 2025Burnet County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 1, 2025, 6:35 PM CDT for Burnet County, Texas. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2025, 6:35 PM CDT (23:35 UTC)
Expired
May 1, 2025, 6:55 PM CDT
In force
20 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Burnet County, TX

The radar

The Ft Hood radar (KGRK), 77 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 1, 2:30 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.6 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2025-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 385 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2025-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
385 J/kg
Mixed-layer CIN
-217 J/kg
Mixed-layer LCL
995 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

399 
WUUS54 KEWX 012335
SVREWX
TXC053-020015-
/O.NEW.KEWX.SV.W.0087.250501T2335Z-250502T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
635 PM CDT Thu May 1 2025

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  North central Burnet County in south central Texas...

* Until 715 PM CDT.

* At 635 PM CDT, a severe thunderstorm was located 7 miles southwest
  of Lampasas, moving northeast at 5 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will remain over mainly rural areas of
  north central Burnet County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.

&&

LAT...LON 3101 9800 3089 9822 3103 9840 3103 9803
TIME...MOT...LOC 2335Z 233DEG 5KT 3099 9829 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Brady
2 follow-up statements
648 
WWUS54 KEWX 012346
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
646 PM CDT Thu May 1 2025

TXC053-020015-
/O.CON.KEWX.SV.W.0087.000000T0000Z-250502T0015Z/
Burnet TX-
646 PM CDT Thu May 1 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTH CENTRAL BURNET COUNTY...

At 646 PM CDT, a severe thunderstorm was located near Lampasas,
moving northeast at 10 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of north
central Burnet County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3095 9811 3103 9834 3103 9803 3101 9800
TIME...MOT...LOC 2346Z 245DEG 11KT 3102 9818 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Brady
697 
WWUS54 KEWX 012355
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
655 PM CDT Thu May 1 2025

TXC053-020004-
/O.CAN.KEWX.SV.W.0087.000000T0000Z-250502T0015Z/
Burnet TX-
655 PM CDT Thu May 1 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BURNET COUNTY IS
CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
south central Texas.

LAT...LON 3095 9811 3103 9834 3103 9803 3101 9800
TIME...MOT...LOC 2353Z 233DEG 5KT 3103 9817 

$$

Brady

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 3:04 PM CDT, 3 hours 31 minutes earlier.

Area forecast discussion, May 1, 3:04 PM CDT, 3 hours 31 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
304 PM CDT Thu May 1 2025

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Tonight through Friday night)
Issued at 156 PM CDT Thu May 1 2025

Key Messages:

- Severe Thunderstorm Watch for northern Hill Country and northern
  I-35 Corridor until 9 PM. Large hail and damaging wind gusts most
  likely threats.

- Level 1 to 2 of 5 risk of severe thunderstorms Friday afternoon
  into Friday evening for all of South Central Texas.

- Any storm that forms over South Central Texas late today or
  tonight will provide a marginal (level 1 of 4) risk of excessive
  rainfall.

- There is a level 2 of 4 risk for excessive rainfall across nearly
  all areas of South Central Texas Friday afternoon and evening.

Convection is beginning in the vicinity of an old outflow boundary
near our northeastern counties. Current conditions are high CAPE with
moderate vertical wind shear. We have issued a Severe Thunderstorm
Watch for this area until 9 PM. Steep mid-level lapse rates suggest
large hail as the most likely threat with damaging winds gusts also
likely. Storms will move from west to east.

Storms are also beginning to form out west in the vicinity of the
dryline. The airmass there is also unstable with only moderate wind
shear. Conditions are favorable for strong to severe thunderstorms
this evening. There is a level 2 of 5 risk for severe thunderstorms
across most of our CWA tonight. Convection should wane with the loss
of heating by late evening. The overnight period should be quiet.

A cold front will drop down through central Texas during the day
Friday. This bring a better chance for widespread convection. The
airmass will remain unstable and the severe risk will be level 2 of 5
again. In addition the PW will be high enough that locally heavy rain
will be possible and WPC has a level 2 of 4 risk for excessive
rainfall and flash flooding.

&&

.LONG TERM...
(Saturday through Thursday)
Issued at 156 PM CDT Thu May 1 2025

Key Messages:

- Drying out and a beautiful weekend for most areas on tap

- Wet and stormy pattern continues through Thursday

Starting the forecast period we should have most of the heavy rain
and possible strong storms pushing out of most of our southern areas
as the front pushes southward. In its wake we should see skies start
to clear out with humidity levels dropping and highs in the upper
70s leading to a nice Saturday with light northeast winds. An even
better day is expected on Sunday under partly to mostly sunny skies
with highs in the upper 70s to low 80s.

Things quickly change as we resume southerly flow which brings the
return of more humid conditions though high temperatures shouldn't
be as warm as this past week with most areas staying in the low 80s.
Additionally, chances for rain and thunderstorms begin to increase
Monday into Tuesday as several upper level short waves move from
northeast Mexico into the local area. The wet pattern continues
throughout the week as an upper level low pressure system over New
Mexico tries to push east into central TX. Surface wise we will have
a frontal boundary that pushes into our area Wednesday into Thursday
bringing several rounds of scattered showers and thunderstorms. Like
this past week the dryline is expected to stay just west of Del Rio
thus leaving our area on the warm and humid side of things thus
giving our area repeated chances for rounds and rounds of storms. At
this point it is too early to tell if we could have strong to severe
storms with each round so check back for future forecasts as things
become further refined. Temperatures look to remain in the upper 70s
and low 80s Monday to the mid 80s for Tuesday and Wednesday before
cooling back down to the low 80s for Thursday.

&&

.AVIATION...
(18Z TAFS)
Issued at 1252 PM CDT Thu May 1 2025

Ceilings have risen to MVFR level at all of the terminals and will
stay that way through the afternoon and evening. We expect winds to
start gusting up to 25 kts within the next hour or two. There will be
low chances for showers and thunderstorms through this period. This
afternoon the best chances will be at DRT. Then the better chances
will shift to San Antonio and Austin late evening and overnight. MVFR
ceilings will develop again late this evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              69  87  63  80 /  30  80  70  10
Austin Bergstrom Intl Airport  67  87  62  78 /  30  80  70  10
New Braunfels Muni Airport     69  90  64  81 /  20  70  70  10
Burnet Muni Airport            67  83  61  78 /  30  80  60  10
Del Rio Intl Airport           69  90  67  82 /  30  40  60  30
Georgetown Muni Airport        67  84  61  77 /  30  80  70  10
Hondo Muni Airport             67  87  64  80 /  30  60  70  20
San Marcos Muni Airport        68  87  63  79 /  20  80  70  10
La Grange - Fayette Regional   70  88  64  79 /  20  80  80  10
San Antonio Intl Airport       70  88  65  79 /  20  70  70  20
Stinson Muni Airport           71  90  66  80 /  20  70  70  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...05
Long-Term...CJM
Aviation...05

In the hours before

Special weather statement, May 1, 3:32 PM CDT, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
332 PM CDT Thu May 1 2025

TXZ184-012115-
Edwards TX-
332 PM CDT Thu May 1 2025

...A strong thunderstorm will impact portions of southwestern Edwards
County through 415 PM CDT...

At 331 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Carta Valley, or 17 miles southeast of Loma Alta,
moving north at 15 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southwestern
Edwards County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2969 10045 2975 10064 3005 10063 2998 10028
TIME...MOT...LOC 2031Z 192DEG 14KT 2976 10056

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

CJM/Brady
Local storm report, May 1, 4:33 PM CDT, 2 hours 2 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
433 PM CDT Thu May 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     Tornado          10 NNW Briggs           31.03N 98.00W
05/01/2025                   Burnet             TX   Storm Chaser

            Multiple chasers confirm tornado on ground.

&&

JR
Local storm report, May 1, 5:59 PM CDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
559 PM CDT Thu May 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     Hail             1 N Inks Lake State Par 30.76N 98.37W
05/01/2025  M1.75 Inch       Burnet             TX   Emergency Mngr

            Observed near SH29 and Park Road 4.

&&

JR
Local storm report, May 1, 6:07 PM CDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
607 PM CDT Thu May 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     Hail             1 E Buchanan Lake Villa 30.86N 98.43W
05/01/2025  M2.75 Inch       Llano              TX   Public

            Delayed report.

&&

JR
Local storm report, May 1, 6:19 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
619 PM CDT Thu May 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     Hail             3 NNE Buchanan Dam      30.78N 98.39W
05/01/2025  M2.50 Inch       Burnet             TX   Public

&&

JR

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 7:09 PM CDTAreal Flood AdvisoryEWXAtascosa2 hr
Apr 30, 7:15 PM CDTSpecial Weather StatementEWXComal45 min
Apr 30, 7:25 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXAtascosa, Karnes35 min
Apr 30, 7:37 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXAtascosa, Karnes23 min
Apr 30, 7:44 PM CDTSevere Thunderstorm WarningEWXBurnet, Williamson61 min
Apr 30, 8:37 PM CDTSevere Thunderstorm WarningEWXWilliamson53 min
Apr 30, 9:20 PM CDTAreal Flood AdvisoryEWXWilliamson3 hr
Apr 30, 9:20 PM CDTSevere Thunderstorm WarningEWXWilliamson40 min
Apr 30, 9:56 PM CDTSevere Thunderstorm WarningEWXWilliamson14 min
Apr 30, 10:07 PM CDTSpecial Weather StatementEWXWilliamson38 min
Apr 30, 10:22 PM CDTSevere Thunderstorm WarningEWXLee, Travis, Williamson53 min
Apr 30, 10:42 PM CDTSpecial Weather StatementEWXWilliamson48 min
Apr 30, 11:01 PM CDTSevere Thunderstorm WarningEWXLee, Williamson23 min
Apr 30, 11:21 PM CDTSpecial Weather StatementEWXLee39 min
May 1, 3:32 PM CDTSpecial Weather StatementEWXEdwards43 min
May 1, 3:42 PM CDTSevere Thunderstorm WarningEWXEdwards63 min
May 1, 3:44 PM CDTSevere Thunderstorm WarningEWXBurnet, Llano22 min
May 1, 4:03 PM CDTSevere Thunderstorm WarningEWXBurnet, Llano57 min
May 1, 4:13 PM CDTTornado WarningEWXBurnet32 min
May 1, 4:29 PM CDTTornado Warning Tornado observedEWXBurnet, Williamson31 min
May 1, 4:42 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXEdwards, Real63 min
May 1, 4:49 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXVal Verde56 min
May 1, 4:57 PM CDTSevere Thunderstorm WarningEWXBurnet, Williamson48 min
May 1, 5:00 PM CDTSevere Thunderstorm WarningEWXBurnet45 min
May 1, 5:05 PM CDTTornado WarningEWXBurnet, Williamson40 min
May 1, 5:08 PM CDTAreal Flood AdvisoryEWXEdwards3 hr
May 1, 5:19 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Real26 min
May 1, 5:27 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXVal Verde48 min
May 1, 5:38 PM CDTTornado WarningEWXBurnet, Williamson14 min
May 1, 5:40 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Real, Uvalde65 min
May 1, 5:41 PM CDTSevere Thunderstorm WarningEWXBurnet, Llano64 min
May 1, 5:45 PM CDTAreal Flood AdvisoryEWXEdwards3 hr
May 1, 5:47 PM CDTAreal Flood AdvisoryEWXBurnet3 hr
May 1, 5:49 PM CDTAreal Flood AdvisoryEWXBurnet, Llano3 hr
May 1, 5:52 PM CDTSevere Thunderstorm WarningEWXBurnet, Williamson53 min
May 1, 6:16 PM CDTFlash Flood Warning Considerable damage threatEWXBurnet, Gillespie, Kerr, Llano41 days
May 1, 6:25 PM CDTSevere Thunderstorm Warning Destructive damage threatEWXKinney, Uvalde35 min
May 1, 6:32 PM CDTSevere Thunderstorm WarningEWXWilliamson58 min
May 1, 6:43 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXBurnet, Llano62 min
May 1, 6:49 PM CDTAreal Flood AdvisoryEWXBurnet, Williamson3 hr
May 1, 6:57 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXKinney, Uvalde63 min

Nearby

Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.